MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Catalog Number ULT10.2-38-25-P-5S-CLDM-HC
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter was found to be leaking at the hub seam during an abscess drain t the patients bile duct.The device was removed and a like device was used to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Corrected data: terumo 035" g/w (terumo); kmp 5.0fr catheter (cook); merit sheath (available at the time of the initial report).This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new event description information to report at this time.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: conclusion codes: cause not established (4315).A review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications, and a visual inspection/dimensional verification/functional test of the returned device were conducted during the investigation.The device was returned in a used condition, with the catheter tubing attached to the mac-loc hub in the unlocked position.Upon physical inspection of the device, no surface damage was noted except biomatter.A leak test was performed, confirming the presence of a leak between the catheter tubing and connector cap.A tug and twist test revealed the proximal assembly was secured, however the catheter was able to freely rotate within the cap.This indicates that the flare was likely not secure.The flare appeared to look shallow, but due to the compression within the cap, and potential damage upon removal, it cannot be determined whether it was manufactured out of spec.The cap was removed, revealing the suture string to be unattached.Dimensional verification confirmed all were within the correct specifications and tolerances, despite the connector cap.The inner diameter and length of the connector cap was found to be out of specification.This part is a supplied part.A supplier investigation was performed on the connector cap lot (1790532.2).This aligned with cpt lot j275314d.A root cause was unable to be reached by the supplier, and it was determined that it was an isolated event.Lot records indicate that all cavities were within the correct specifications at the time of manufacturing, and there is no evidence to suggest any parts were out of specification during the manufacturing process.An engineering assessment suggests that it is possible that alterations to the cap could have occurred during assembly processing or disassembly.It was suggested that excess adhesive could have contributed to the increased length and/or assembly could have caused an increased inner diameter.No other complaints have been reported to the supplier.There is no evidence to suggest any other nonconforming product exists, so no further actions are being taken at this time.Additionally, a document based investigation evaluation was performed.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The ifu supplied with the mac-loc drainage catheters instruct that the product should be inspected prior to use to ensure no damage has occurred.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.However, a possible cause was determined to be cause traced to manufacturing (manufacturing deficiency supplier).The appropriate personnel have been notified.Appropriate measures have been initiated to address this failure mode.Per the quality engineering risk assessment, no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7671824
Report Number1820334-2018-01934
Device Sequence Number14098470
Product Code GBO
UDI-Device Identifier00827002097063
UDI-Public(01)00827002097063(17)210201(10)8556076
Combination Product (Y/N)N
Initial Reporter CountryKR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2021
Device Catalogue NumberULT10.2-38-25-P-5S-CLDM-HC
Device Lot Number8556076
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2018
Event Location Hospital
Initial Date Received by Manufacturer 06/20/2018
Supplement Date Received by Manufacturer09/07/2018
09/07/2018
Initial Report FDA Received Date07/09/2018
Supplement Report FDA Received Date10/04/2018
10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1